0
RESEARCH PAPERS

The Dynamic, Steady-State Propagation of an Antiplane Shear Crack in a General Linearly Viscoelastic Layer

[+] Author and Article Information
J. R. Walton

Department of Mathematics, Texas A & M University, College Station, Texas 77843

J. Appl. Mech 52(4), 853-856 (Dec 01, 1985) (4 pages) doi:10.1115/1.3169158 History: Received July 01, 1984; Online July 21, 2009

Abstract

In a previous paper, the dynamic, steady-state propagation of a semi-infinite antiplane shear crack was considered for an infinite, general linearly viscoelastic body. Under the assumptions that the shear modulus is a positive, nonincreasing continuous and convex function of time, convenient, closed-form expressions were derived for the stress intensity factor and for the entire stress distribution ahead of and in the plane of the advancing crack. The solution was shown to have a simple, universal dependence on the shear modulus and crack speed from which qualitative and quantitative information can readily be gleaned. Here, the corresponding problem for a general, linearly viscoelastic layer is solved. An infinite series representation for the stress intensity factor is derived, each term of which can be calculated recursively in closed form. As before, a simple universal dependence on crack speed and material properties is exhibited.

Copyright © 1985 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In